MAUDE Adverse Event Report: STRYKER SPINE-US 10MM X 6DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US 10MM X 6DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 48955106
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/17/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a revision of a dorsal stabilization surgery, the surgeon hammered a cage in which got stuck and could not be hammered any further.Consistent use of the impactor led to the breakage.Both fragments could be safely removed.Another cage was used to complete the procedure.No adverse consequences to the patient were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: visual inspection, product history review, complaint history review, nc/capa history review, risk assessment.Result: the reported event was confirmed via correspondence and visual inspection of the returned cage.Manufacturing history review was performed on the reported lot# no manufacturing related issue was found.Per surgical technique, ¿carefully insert the cage gently and progressively into the disc space using a mallet when necessary.If difficulty is encountered while inserting the implant, it most likely represents contralateral disc material which may be blocking passage of the implant, inadequate distraction, an undersized annulotomy or oversized implant.¿ conclusion: as per capa, the potential factors that might be leading to the intra-op fractures includes thickness of wall adjacent to lateral window, size of lateral window, user overestimating strength of implant and applying excessive force (torsional, cantilever), not following surgical technique guide; using oversized implant or wrong type/size of inserter, not distracting when inserting or repositioning, use of ¿twist & distract¿ method.The root causes of the reported cage fracture via impaction overloading is due to deviation of surgical technique.

Brand Name
10MM X 6DEG X 11MM X 28MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7870650
Report Number3004024955-2018-00044
Device Sequence Number16825888
Product Code MAX
UDI-Device Identifier07613327118087
UDI-Public07613327118087
Combination Product (Y/N)N
PMA/510(K) Number
K160955
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48955106
Device Lot NumberD7N7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2018
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer10/19/2018
Initial Report FDA Received Date09/12/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1